Alert archive / Mississippi / Frost Advisories in 2018
Frost Advisory 1, NWS Mobile, AL
NWS Mobile, AL issued this frost advisory at Mar 8, 2018, 1:04 PM CST for 4 counties in Mississippi; Baldwin County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at Mar 9, 2018, 12:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2018, 1:04 PM CST (19:04 UTC)
- In effect from
- Mar 9, 2018, 12:00 AM CST
- Expired
- Mar 9, 2018, 8:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 25 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -185 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
448 WWUS74 KMOB 081904 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 104 PM CST Thu Mar 8 2018 ...FREEZE WARNINGS AND FROST ADVISORIES ARE IN EFFECT FOR MOST OF THE THE AREA OVERNIGHT INTO FRIDAY MORNING .Temperatures are expected to drop to near or just below freezing across parts of interior southeast Mississippi and interior southwest Alabama late tonight into early Friday morning. A few normally colder locations closer to the coast may briefly fall to just around freezing as well. Areas of frost will also be possible across most of the area late tonight and early Friday morning. ALZ051>060-MSZ067-090315- /O.CON.KMOB.FZ.W.0001.180309T0600Z-180309T1400Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Wayne- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, and Waynesboro 104 PM CST Thu Mar 8 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... * TEMPERATURE...A range of 30 to 32 degrees is expected. * IMPACTS...Temperatures at or below freezing and widespread frost could damage or kill sensitive plants and vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions could kill crops and other sensitive vegetation if left unprotected. && $$ ALZ261>264-FLZ201-203-205-MSZ075-076-078-079-090315- /O.NEW.KMOB.FR.Y.0001.180309T0600Z-180309T1400Z/ Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Escambia Inland-Santa Rosa Inland-Okaloosa Inland-Perry-Greene- Stone-George- Including the cities of Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Century, Molino, Walnut Hill, Jay, Milton, Crestview, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 104 PM CST Thu Mar 8 2018 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... The National Weather Service in Mobile has issued a Frost Advisory, which is in effect from midnight tonight to 8 AM CST Friday. * TEMPERATURE...Falling to around 32 degrees late tonight. * FROST DURATION...6 TO 8 hours. * IMPACTS...Widespread frost could damage or kill sensitive plants and vegetation if left unprotected PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
346 WWUS74 KMOB 082356 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 556 PM CST Thu Mar 8 2018 ...FREEZE WARNING IN EFFECT FOR MOST OF THE THE AREA OVERNIGHT INTO FRIDAY MORNING... .Temperatures are expected to drop to near or just below freezing late tonight across parts of interior southeast Mississippi, much of southwest and south central Alabama, and the interior portion of the western Florida panhandle. A few normally colder locations closer to the coast may briefly fall to just around freezing as well. Areas of frost will also be possible across most of the area late tonight and early Friday morning. ALZ261-262-FLZ201-203-205-MSZ076-090800- /O.UPG.KMOB.FR.Y.0001.180309T0600Z-180309T1400Z/ /O.EXA.KMOB.FZ.W.0001.180309T0600Z-180309T1400Z/ Mobile Inland-Baldwin Inland-Escambia Inland-Santa Rosa Inland- Okaloosa Inland-Greene- Including the cities of Citronelle, Saraland, Stockton, Century, Molino, Walnut Hill, Jay, Milton, Crestview, Leakesville, and McLain 556 PM CST Thu Mar 8 2018 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... The National Weather Service in Mobile has issued a Freeze Warning, which is in effect from midnight tonight to 8 AM CST Friday. The Frost Advisory is no longer in effect. * TEMPERATURE...A range of 30 to 32 degrees is expected. * IMPACTS...Temperatures at or below freezing and widespread frost could damage or kill sensitive plants and vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ALZ051>060-MSZ067-090800- /O.CON.KMOB.FZ.W.0001.180309T0600Z-180309T1400Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Wayne- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, and Waynesboro 556 PM CST Thu Mar 8 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... * TEMPERATURE...A range of 30 to 32 degrees is expected. * IMPACTS...Temperatures at or below freezing and widespread frost could damage or kill sensitive plants and vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions could kill crops and other sensitive vegetation if left unprotected. && $$ ALZ263-264-MSZ075-078-079-090800- /O.CON.KMOB.FR.Y.0001.180309T0600Z-180309T1400Z/ Mobile Central-Baldwin Central-Perry-Stone-George- Including the cities of Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Beaumont, New Augusta, Richton, Wiggins, and Lucedale 556 PM CST Thu Mar 8 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... * TEMPERATURE...Falling to just above freezing late tonight. * FROST DURATION...6 TO 8 hours. * IMPACTS...Widespread frost could damage or kill sensitive plants and vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants should be covered, brought indoors or otherwise protected. && $$
191 WWUS74 KMOB 090811 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 211 AM CST Fri Mar 9 2018 ...FREEZE WARNING REMAINS IN EFFECT FOR MOST OF THE THE AREA OVERNIGHT INTO EARLY FRIDAY MORNING... .Temperatures are expected to drop to near or just below freezing overnight across parts of interior southeast Mississippi, much of southwest and south central Alabama, and the interior portion of the western Florida panhandle. A few normally colder locations closer to the coast may also briefly fall to just around freezing. Areas of frost will also be possible across most of the area late tonight and early Friday morning. ALZ051>060-261-262-FLZ201-203-205-MSZ067-076-091400- /O.CON.KMOB.FZ.W.0001.000000T0000Z-180309T1400Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Escambia Inland- Santa Rosa Inland-Okaloosa Inland-Wayne-Greene- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Century, Molino, Walnut Hill, Jay, Milton, Crestview, Waynesboro, Leakesville, and McLain 211 AM CST Fri Mar 9 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * TEMPERATURE...A range of 30 to 32 degrees is expected. * IMPACTS...Temperatures at or below freezing and widespread frost could damage or kill sensitive plants and vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ ALZ263-264-MSZ075-078-079-091400- /O.CON.KMOB.FR.Y.0001.000000T0000Z-180309T1400Z/ Mobile Central-Baldwin Central-Perry-Stone-George- Including the cities of Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Beaumont, New Augusta, Richton, Wiggins, and Lucedale 211 AM CST Fri Mar 9 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * TEMPERATURE...Falling to just above freezing late tonight. * FROST DURATION...6 to 8 hours. * IMPACTS...Widespread frost could damage or kill sensitive plants and vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants should be covered, brought indoors or otherwise protected. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this frost advisory went out at Mar 8, 11:39 AM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Mar 8, 11:39 AM CST, 1 hour 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1139 AM CST Thu Mar 8 2018
.DISCUSSION...See updated information for land areas and aviation
discussion below.
&&
.UPDATE...Package generally on track, with forecast parameters
within tolerances. A cool, dry airmass has settled over the area,
with the only clouds being cirrus moving southeast across the
coastal areas.
/16
&&
.AVIATION...
18Z issuance...VFR conditions expected through the forecast. A
transition in surface wind direction will occur Friday into
Friday night as surface high pressure over the area moves east of
the area.
/16
&&
.PREV DISCUSSION... /issued 531 AM CST Thu Mar 8 2018/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...
12Z issuance...VFR conditions expected through the next 24 hours.
/13
PREV DISCUSSION... /issued 453 AM CST Thu Mar 8 2018/
NEAR TERM /Now Through Thursday night/...Upper level northwest
flow combined with sfc northwesterly flow will continue to
maintain dry and cool conditions today. Plenty of sun is expected
with clear skies, however temps will only warm into the upper 50s
inland and lower 60s near the coast. Sfc high pressure will be
directly on top of the area tonight, allowing for ideal radiative
cooling conditions under clear skies. The strong radiative cooling
will allow temps to fall into the lower 30s generally along and
north of Highway 84 tonight. Due to the potential of a light
freeze in these areas and considering how much plant growth has
taken place due to the warm temps of the last few weeks, have
opted to upgrade these areas to a freeze warning for tonight. In
addition, a widespread frost is possible all the way south to near
the I-10 corridor. /13
SHORT TERM /Friday Through Saturday night/...A cool and dry
weather pattern will continue across our forecast area Friday
underneath continued northwest flow aloft and as a surface ridge
of high pressure slowly advances eastward across the southeastern
states. Temperatures will be slightly warmer across the region
with highs in the lower to mid 60s. The dry surface airmass will
remain in place, resulting in another afternoon of low relative
humidity. Surface winds will gradually become southerly to
southeasterly late Friday afternoon into Friday night as the
surface ridge continues to move toward southern Georgia and the
Florida peninsula. Low level moisture and cloud cover should
gradually increase into Saturday morning, and expect warmer early
morning low temperatures.
Mid level flow will transition zonal across the region Saturday,
with the next series of embedded shortwave troughs expected to
translate from the vicinity of the ArkLaTex/Lower Mississippi
Valley Saturday morning to the central Gulf Coast states late
Saturday afternoon into late Saturday night. Surface low pressure
is also expect to move from north Texas Saturday afternoon to the
vicinity of northern Mississippi/Alabama by late Saturday
night/early Sunday morning, with an attendant cold front trailing
southwestward and extending into interior southwest Alabama and
across southeast Mississippi by 12Z Sunday. Model solutions are in
decent agreement with spreading increased deep layer moisture and
ascent eastward across our forecast area during the day Saturday
as the shortwave perturbations translate overhead, and will have
POPs increasing eastward with time across southeast Mississippi
and much of southwest Alabama through Saturday afternoon. Deep
layer forcing continues to increase across our forecast area
Saturday evening/night ahead of the approaching low pressure
system and cold front and as a secondary shortwave trough moves
across the region. The most favored location for convection looks
to be over interior portions of the region where ascent will be
maximized, and we will carry categorical POPs of 80-90% over this
portion of our area, while still keeping POPs rather high between
60-70% over southern and southeastern portions of the area. Will
need to monitor for locally heavy rainfall over the interior late
Saturday night, where the NAM, GFS, and ECMWF show development of
heavier QPF along and just ahead of the approaching front.
The severe weather potential still remains more uncertain across
our region Saturday evening into late Saturday night. Model
solutions do show some instability advecting northward into our
forecast area Saturday evening into Saturday night, but the
northward extent and amount of said instability remains uncertain.
There are indications of MLCAPE values up to around 500 J/KG
coincident with plentiful shear and a strengthening low level/850
mb jet on the order of 40-50 knots, which could bring a severe
threat to portions of the area. Latest indications are that we
would need to monitor areas from southeast MS to coastal southwest
AL and the northwest FL panhandle closely for potential severe
weather Saturday night, as areas farther inland may have less
instability to work with. Latest Day 3 outlook from SPC keeps our
area in general thunder for now, but would not be surprised to see
at least the marginal risk be expanded farther southeast with
time in later outlooks if model trends continue. Will keep mention
of a few strong to severe storms in the Hazardous Weather
Outlook. /21
LONG TERM /Sunday Through Wednesday/...A chance of rain will
linger across the area through at least Sunday morning before the
trough axis and cold front sweep east of the region by Sunday
afternoon. A return to cool and dry conditions looks probable
Sunday night through Wednesday underneath dry northwest flow
aloft. /21
MARINE...Moderate to strong northerly winds will persist through
tonight, then shift to onshore Friday ahead of a frontal passage
Saturday night. Moderate to strong offshore flow follows, lasting
into early next week. /13
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Freeze Warning from midnight tonight to 8 AM CST Friday for
ALZ051>060.
FL...None.
MS...Freeze Warning from midnight tonight to 8 AM CST Friday for
MSZ067.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Mar 8, 10:15 AM CST, 2 hours 49 minutes before
Hazardous Weather Outlook...Updated National Weather Service Mobile AL 1015 AM CST Thu Mar 8 2018 ALZ261>266-FLZ201>206-MSZ075-076-078-079-091015- Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal- Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland- Okaloosa Coastal-Perry-Greene-Stone-George- 1015 AM CST Thu Mar 8 2018 This Hazardous Weather Outlook is for southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. There is a moderate risk of rip currents along the Alabama and western Florida panhandle beaches through tonight. Temperatures are expected to drop into mid 30s over interior portions of the region tonight. A few locations could briefly hit freezing. Patchy frost may develop as far south as I-10 tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There will be an increasing chance of showers and thunderstorms across the region this weekend. The environment could become favorable for severe weather this weekend, but confidence remains low on the timing, intensity and location of the severe weather threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ051>060-MSZ067-091015- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Wayne- 1015 AM CST Thu Mar 8 2018 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST FRIDAY... This Hazardous Weather Outlook is for south central Alabama, southwest Alabama and southeast Mississippi. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Freeze Warning. Temperatures are expected to drop into the lower to mid 30s over interior portions of the region tonight. A few locations could briefly hit freezing. Patchy frost may develop over interior portions of the region late tonight through early Thursday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There will be an increasing chance of showers and thunderstorms across the region this weekend. The environment could become favorable for severe weather this weekend, but confidence remains low on the timing, intensity and location of the severe weather threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ633>636-091015- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 1015 AM CST Thu Mar 8 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous conditions for small craft will be possible this weekend. There will be an increasing chance of showers and thunderstorms over the marine area this weekend. A few strong to severe storms will be possible. GMZ630-091015- Northern Mobile Bay- 1015 AM CST Thu Mar 8 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...rest of Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous conditions for small craft will be possible this weekend. There will be an increasing chance of showers and thunderstorms over the marine area this weekend. A few strong to severe storms will be possible. GMZ631-632-650-655-670-675-091015- Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1015 AM CST Thu Mar 8 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Rest of Today and Tonight. Winds remain strong enough over open Gulf water to continue to create hazardous conditions for small craft as they settle through the day. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous conditions for small craft will be possible this weekend. There will be an increasing chance of showers and thunderstorms over the marine area this weekend. A few strong to severe storms will be possible.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 4:05 AM CST | Freeze Warning | MOB | Greene, Wayne | 28 hr |
Nearby
Frost Advisories in Mississippi, 2018Frost Advisories in Florida, 2018Frost Advisories in Alabama, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.